Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


efavirenz resistance
Jan 30, 2010

Hi Doc

Lab tests just resulted in low level resistance to efavirenz. I am currently on truvada and efavirenz. My Doc wants to change to truvada and reyataz. I am concerned about the side effects of reyataz especially the yellowing of eyes and skin. Are there any other options available? What about truvada in combination with maraviroc? Won`t that be a better change/ Some experts also recommend to change both drugs all together to new regimen...

Would be great if you could help.

Thanks

Response from Dr. McGowan

Sorry to hear about the efavirenz (Sustiva) resistance.

A switch to truvada + reyatazalone would not be a good move. You would also need to take a small (100 mg) dose of Norvir (ritonavir) to balance the regimen. Tenofovir, which is part of Truvada, can lower the amount of Reyataz in the blood and could make it less effective, ritonavir will counter that.

Truvada + maraviroc might not be enough especially if your virus also picked up any resistance to truvada, which can happen fast. That might effect a treatment like maraviroc more than a protease + ritonavir regimen such as the Reyataz. Also you would need to have your virus tested to be sure maraviroc would work, and that combo would require twice a day dosing. Maraviroc + a combination with a "boosted" PI (that means with ritonavir) might be an option.

If the yellow eyes might be a deal buster you could try a combo of Truvada + Norvir (again) + Prezista which could also be once a day.

Talk about the options with your doc.

Joe



Previous
Dr Bob Beck's cure for AIDS and cancer
Next
Is this medication regimen correct?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement